| Model Number |
434893 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
08/25/2023
Type of Reportable Event
Death
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type iii perforation in the lm.The complaint pk papyrus 2.5/20 did not cross and was withdrawn.The vessel was dilated more, and a pk papyrus 4.0/20 was implanted.The perforation did not seal (reported separately), and the patient expired due to coronary perforation.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the product release documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.